Advertisement

A Criterion for the Existence of Lp Boundary Values of Solutions to an Elliptic Equation

  • A. K. GushchinEmail author
Article
  • 15 Downloads

Abstract

The paper is devoted to the study of the boundary behavior of solutions to a second-order elliptic equation. A criterion is established for the existence in Lp, p > 1, of a boundary value of a solution to a homogeneous equation in the self-adjoint form without lower order terms. Under the conditions of this criterion, the solution belongs to the space of (n − 1)- dimensionally continuous functions; thus, the boundary value is taken in a much stronger sense. Moreover, for such a solution to the Dirichlet problem, estimates for the nontangential maximal function and for an analog of the Lusin area integral hold.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    È. R. Andriyanova and F. Kh. Mukminov, “Existence and qualitative properties of a solution of the first mixed problem for a parabolic equation with non-power-law double nonlinearity,” Mat. Sb. 207 (1), 3–44 (2016) [Sb. Math. 207, 1–40 (2016)].MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    O. I. Bogoyavlenskii, V. S. Vladimirov, I. V. Volovich, A. K. Gushchin, Yu. N. Drozhzhinov, V. V. Zharinov, and V. P. Mikhailov, “Boundary value problems of mathematical physics,” Tr. Mat. Inst. im. V.A. Steklova, Akad. Nauk SSSR 175, 67–102 (1986) [Proc. Steklov Inst. Math. 175, 65–105 (1988)].MathSciNetGoogle Scholar
  3. 3.
    L. Carleson, “An interpolation problem for bounded analytic functions,” Am. J. Math. 80, 921–930 (1958).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    L. Carleson, “Interpolations by bounded analytic functions and the corona problem,” Ann. Math., Ser. 2, 76, 547–559 (1962).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    E. Giorgi, “Sulla differenziabilità e l’analiticità delle estremali degli integrali multipli regolari,” Mem. Accad. Sci. Torino, Cl. Sci. Fis. Mat. Nat., Ser. 3, 3, 25–43 (1957).zbMATHGoogle Scholar
  6. 6.
    V. Zh. Dumanyan, “Solvability of the Dirichlet problem for a general second-order elliptic equation,” Mat. Sb. 202 (7), 75–94 (2011) [Sb. Math. 202, 1001–1020 (2011)].MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    V. Zh. Dumanyan, “Solvability of the Dirichlet problem for second-order elliptic equations,” Teor. Mat. Fiz. 180 (2), 189–205 (2014) [Theor. Math. Phys. 180, 917–931 (2014)].MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    V. Zh. Dumanyan, “On solvability of the Dirichlet problem with the boundary function in L2 for a second-order elliptic equation,” J. Contemp. Math. Anal. 50 (4), 153–166 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    P. Fatou, “Séries trigonométriques et séries de Taylor,” Acta Math. 30, 335–400 (1906).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order (Springer, Berlin, 1983; Nauka, Moscow, 1989).zbMATHGoogle Scholar
  11. 11.
    A. K. Gushchin, “On the Dirichlet problem for a second-order elliptic equation,” Mat. Sb. 137 (1), 19–64 (1988) [Math. USSR, Sb. 65 (1), 19–66 (1990)].MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    A. K. Gushchin, “On the interior smoothness of solutions to second-order elliptic equations,” Sib. Mat. Zh. 46 (5), 1036–1052 (2005) [Sib. Math. J. 46, 826–840 (2005)].MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    A. K. Gushchin, “A strengthening of the interior Hölder continuity property for solutions of the Dirichlet problem for a second-order elliptic equation,” Teor. Mat. Fiz. 157 (3), 345–363 (2008) [Theor. Math. Phys. 157, 1655–1670 (2008)].CrossRefzbMATHGoogle Scholar
  14. 14.
    A. K. Gushchin, “Solvability of the Dirichlet problem for a second-order elliptic equation with a boundary function from Lp,” Dokl. Akad. Nauk 437 (5), 583–586 (2011) [Dokl. Math. 83 (2), 219–221 (2011)].Google Scholar
  15. 15.
    A. K. Gushchin, “The Dirichlet problem for a second-order elliptic equation with an Lp boundary function,” Mat. Sb. 203 (1), 3–30 (2012) [Sb. Math. 203, 1–27 (2012)].MathSciNetCrossRefGoogle Scholar
  16. 16.
    A. K. Guschin, “Lp-estimates for solutions of second-order elliptic equation Dirichlet problem,” Teor. Mat. Fiz. 174 (2), 243–255 (2013) [Theor. Math. Phys. 174, 209–219 (2013)].MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    A. K. Gushchin, “Solvability of the Dirichlet problem for an inhomogeneous second-order elliptic equation,” Mat. Sb. 206 (10), 71–102 (2015) [Sb. Math. 206, 1410–1439 (2015)].CrossRefGoogle Scholar
  18. 18.
    A. K. Gushchin, “V.A. Steklov’s work on equations of mathematical physics and development of his results in this field,” Tr. Mat. Inst. im. V.A. Steklova, Ross. Akad. Nauk 289, 145–162 (2015) [Proc. Steklov Inst. Math. 289, 134–151 (2015)].MathSciNetGoogle Scholar
  19. 19.
    A. K. Gushchin, “Lp-estimates for the nontangential maximal function of the solution to a second-order elliptic equation,” Mat. Sb. 207 (10), 28–55 (2016) [Sb. Math. 207, 1384–1409 (2016)].CrossRefGoogle Scholar
  20. 20.
    A. K. Gushchin, “The nontangential maximal function and the Lusin area integral for solutions of a second order elliptic equation,” Mat. Sb. 209 (6), 47–64 (2018) [Sb. Math. 209, doi: 10.1070/SM8980 (2018)].MathSciNetCrossRefGoogle Scholar
  21. 21.
    A. K. Gushchin and V. P. Mikhailov, “On boundary values in Lp, p > 1, of solutions of elliptic equations,” Mat. Sb. 108 (1), 3–21 (1979) [Math. USSR, Sb. 36 (1), 1–19 (1980)].MathSciNetCrossRefGoogle Scholar
  22. 22.
    A. K. Gushchin and V. P. Mikhailov, “On boundary values of solutions of elliptic equations,” in Generalized Functions and Their Applications in Mathematical Physics: Proc. Int. Conf., Moscow, Nov. 24–28, 1980 (Vychisl. Tsentr Akad. Nauk SSSR, Moscow, 1981), pp. 189–205.Google Scholar
  23. 23.
    A. K. Gushchin and V. P. Mikhailov, “On the existence of boundary values of solutions of an elliptic equation,” Mat. Sb. 182 (6), 787–810 (1991) [Math. USSR, Sb. 73 (1), 171–194 (1992)].Google Scholar
  24. 24.
    A. K. Gushchin and V. P. Mikhailov, “On solvability of nonlocal problems for a second-order elliptic equation,” Mat. Sb. 185 (1), 121–160 (1994) [Russ. Acad. Sci. Sb. Math. 81 (1), 101–136 (1995)].MathSciNetGoogle Scholar
  25. 25.
    L. Hörmander, “Lp estimates for (pluri-) subharmonic functions,” Math. Scand. 20, 65–78 (1967).MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    M. O. Katanaev, “Lorentz invariant vacuum solutions in general relativity,” Tr. Mat. Inst. im. V.A. Steklova, Ross. Akad. Nauk 290, 149–153 (2015) [Proc. Steklov Inst. Math. 290, 138–142 (2015)].MathSciNetzbMATHGoogle Scholar
  27. 27.
    M. O. Katanaev, “Killing vector fields and a homogeneous isotropic universe,” Usp. Fiz. Nauk 186 (7), 763–775 (2016) [Phys. Usp. 59 (7), 689–700 (2016)].CrossRefGoogle Scholar
  28. 28.
    M. O. Katanaev, “Cosmological models with homogeneous and isotropic spatial sections,” Teor. Mat. Fiz. 191 (2), 219–227 (2017) [Theor. Math. Phys. 191, 661–668 (2017)].MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    V. A. Kondrat’ev, I. Kopachek, and O. A. Oleinik, “On the best Hölder exponents for generalized solutions of the Dirichlet problem for a second order elliptic equation,” Mat. Sb. 131 (1), 113–125 (1986) [Math. USSR, Sb. 59 (1), 113–127 (1988)].Google Scholar
  30. 30.
    L. M. Kozhevnikova and A. A. Khadzhi, “Existence of solutions of anisotropic elliptic equations with nonpolynomial nonlinearities in unbounded domains,” Mat. Sb. 206 (8), 99–126 (2015) [Sb. Math. 206, 1123–1149 (2015)].CrossRefzbMATHGoogle Scholar
  31. 31.
    J. E. Littlewood and R. E. A. C. Paley, “Theorems on Fourier series and power series,” J. London Math. Soc. 6, 230–233 (1931).MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    J. E. Littlewood and R. E. A. C. Paley, “Theorems on Fourier series and power series. II,” Proc. London Math. Soc., Ser. 2, 42, 52–89 (1936).MathSciNetzbMATHGoogle Scholar
  33. 33.
    J. E. Littlewood and R. E. A. C. Paley, “Theorems on Fourier series and power series. III,” Proc. London Math. Soc., Ser. 2, 43, 105–126 (1937).MathSciNetzbMATHGoogle Scholar
  34. 34.
    J. Marcinkiewicz and A. Zygmund, “A theorem of Lusin,” Duke Math. J. 4, 473–485 (1938).MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    V. G. Maz’ja, “On a degenerating problem with directional derivative,” Mat. Sb. 87 (3), 417–454 (1972) [Math. USSR, Sb. 16 (3), 429–469 (1972)].MathSciNetGoogle Scholar
  36. 36.
    V. P. Mikhailov, “On boundary properties of solutions of elliptic equations,” Dokl. Akad. Nauk SSSR 226 (6), 1264–1266 (1976) [Sov. Math., Dokl. 17, 274–277 (1976)].MathSciNetGoogle Scholar
  37. 37.
    V. P. Mikhailov, “On the boundary values of solutions of elliptic equations in domains with a smooth boundary,” Mat. Sb. 101 (2), 163–188 (1976) [Math. USSR, Sb. 30 (2), 143–166 (1976)].MathSciNetGoogle Scholar
  38. 38.
    V. P. Mikhailov, “Dirichlet’s problem for a second-order elliptic equation,” Diff. Uravn. 12 (10), 1877–1891 (1976) [Diff. Eqns. 12, 1320–1329 (1977)].MathSciNetGoogle Scholar
  39. 39.
    V. P. Mikhailov, “Boundary properties of solutions of elliptic equations,” Mat. Zametki 27 (1), 137–145 (1980).MathSciNetGoogle Scholar
  40. 40.
    Yu. A. Mikhailov, “Boundary values in Lp, p > 1, of solutions of second-order linear elliptic equations,” Diff. Uravn. 19 (2), 318–337 (1983) [Diff. Eqns. 19, 243–258 (1983)].Google Scholar
  41. 41.
    J. Nash, “Continuity of solutions of parabolic and elliptic equations,” Am. J. Math. 80, 931–954 (1958).MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    I. M. Petrushko, “On boundary values of solutions of elliptic equations in domains with Lyapunov boundary,” Mat. Sb. 119 (1), 48–77 (1982) [Math. USSR, Sb. 47 (1), 43–72 (1984)].MathSciNetzbMATHGoogle Scholar
  43. 43.
    I. M. Petrushko, “On boundary values in Lp, p > 1, of solutions of elliptic equations in domains with a Lyapunov boundary,” Mat. Sb. 120 (4), 569–588 (1983) [Math. USSR, Sb. 48 (2), 565–585 (1984)].MathSciNetzbMATHGoogle Scholar
  44. 44.
    I. I. Privalov, Boundary Properties of Analytic Functions (Gostekhizdat, Moscow, 1950) [in Russian].Google Scholar
  45. 45.
    F. Riesz, “Über die Randwerte einer analytischen Funktion,” Math. Z. 18, 87–95 (1923).MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    F. Riesz and B. Sz. Nagy, Functional Analysis (Dover, New York, 1990).zbMATHGoogle Scholar
  47. 47.
    Ya. A. Roitberg, “On limiting values on surfaces, parallel to the boundary, of generalized solutions of elliptic equations,” Dokl. Akad. Nauk SSSR 238 (6), 1303–1306 (1978) [Sov. Math., Dokl. 19, 229–233 (1978)].MathSciNetGoogle Scholar
  48. 48.
    E. M. Stein, Singular Integrals and Differentiability Properties of Functions (Princeton Univ. Press, Princeton, NJ, 1970; Mir, Moscow, 1973).Google Scholar
  49. 49.
    V. V. Zharinov, “Conservation laws, differential identities, and constraints of partial differential equations,” Teor. Mat. Fiz. 185 (2), 227–251 (2015) [Theor. Math. Phys. 185, 1557–1581 (2015)].MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    V. V. Zharinov, “Bäcklund transformations,” Teor. Mat. Fiz. 189 (3), 323–334 (2016) [Theor. Math. Phys. 189, 1681–1692 (2016)].CrossRefzbMATHGoogle Scholar
  51. 51.
    V. V. Zharinov, “Lie–Poisson structures over differential algebras,” Teor. Mat. Fiz. 192 (3), 459–472 (2017) [Theor. Math. Phys. 192, 1337–1349 (2017)].MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    A. Zygmund, Trigonometric Series (Cambridge Univ. Press, Cambridge, 1959; Mir, Moscow, 1965), Vol. 2.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Steklov Mathematical Institute of Russian Academy of SciencesMoscowRussia

Personalised recommendations